Alert archive / California / Flash Flood Warnings in 2025

Flash Flood Warning 5, NWS San Diego, CA

June 3, 2025Riverside County, San Bernardino County, California

NWS San Diego, CA issued this flash flood warning at Jun 3, 2025, 3:39 PM PDT for Riverside County, San Bernardino County, California. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2025, 3:39 PM PDT (22:39 UTC)
Expired
Jun 3, 2025, 7:15 PM PDT
In force
4 hr
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Riverside County, CA, San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 24 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 10.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2025-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2025-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

572 
WGUS56 KSGX 032239
FFWSGX
CAC065-071-040215-
/O.NEW.KSGX.FF.W.0005.250603T2239Z-250604T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
339 PM PDT Tue Jun 3 2025

The National Weather Service in San Diego has issued a

* Flash Flood Warning for...
  Riverside County in southern California...
  San Bernardino County in southern California...

* Until 715 PM PDT.

* At 339 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. The expected rainfall rate is 0.25 to 0.75 inches in 
  1 hour. Additional rainfall amounts of 0.5 to 1.5 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Riverside, San Bernardino, Fontana, Moreno Valley, Ontario, 
  Rialto, Chino, Redlands, Rancho Cucamonga and Chino Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3400 11779 3400 11777 3402 11777 3402 11773
      3418 11767 3415 11736 3410 11716 3391 11728
      3399 11779

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.25-0.75 INCHES IN 1 HOUR

$$

PS
1 follow-up statement
181 
WGUS76 KSGX 040213
FFSSGX

Flash Flood Statement
National Weather Service San Diego CA
713 PM PDT Tue Jun 3 2025

CAC065-071-040223-
/O.EXP.KSGX.FF.W.0005.000000T0000Z-250604T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Riverside CA-San Bernardino CA-
713 PM PDT Tue Jun 3 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 715 PM PDT THIS EVENING FOR 
RIVERSIDE AND SAN BERNARDINO COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3400 11779 3400 11777 3402 11777 3402 11773
      3418 11767 3415 11736 3410 11716 3391 11728
      3399 11779

$$

PS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 3:00 PM PDT, 39 minutes earlier.

Area forecast discussion, Jun 3, 3:00 PM PDT, 39 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service San Diego CA
300 PM PDT Tue Jun 3 2025

.SYNOPSIS...
A low pressure system will bring a chance of showers and
thunderstorms for this afternoon into tonight across Southern
California and the coastal waters, decreasing late tonight. There
is a slight chance for showers and thunderstorms on Wednesday
afternoon, mainly for the mountains. Drier with a warming trend
for Thursday into the weekend with high temperatures for Sunday
and Monday around 4 to 8 degrees above average for inland areas.
Dry and warm conditions continue into early next week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

This afternoon...Organized bands of showers and tstms have
developed over the San Bernardino Mountains and over the coastal
waters about 10 miles east of San Clemente Island. These bands are
likely to shift south and east as the closed upper low continues
to move in that direction. The convective cells will continue to
move northwest with the flow around the upper low. This will
bring ISOLD-SCT showers and tstms to the mountains and slight
chances for showers/tstms elsewhere. Thunderstorms could produce
locally gusty winds, small hail, lightning and periods of locally
heavy rain. Minor flooding will be possible in those areas that
experience heavy rain. The marine layer low clouds are clearing
but could return late tonight.

From previous discussion...
The closed upper low will continue to move south and east through
tonight, becoming an open wave over AZ by late Wednesday morning.
It will produce chances for SCT/ISOLD showers/tstms across all
parts of SoCal into early Wed morning. Residual moisture and
daytime heating could maintain chances for showers/tstms over the
mtns again Wed afternoon.

Some high-resolution WRF models show rainfall totals of as much
as 2-3 inches in the mountains while others show around 1 to 1.5
inches. NBM probabilities for one-half inch of rainfall is as
much as 30 percent for portions of the San Bernardino County
mountains and adjacent desert areas with isolated locations with
around a 10 percent chance for one-inch or more of rainfall.
Shower and thunderstorms are expected to decrease late tonight
with a slight chance of showers and thunderstorms on Wednesday
afternoon, mainly in the mountains.

High temperatures for today and Wednesday will be mostly a few to
around 5 degrees below average with Thursday a few degrees warmer
with drying. Warm and dry weather with seasonal marine layer low
clouds and fog during the nights and mornings will continue into
early next week under broad low pressure troughing.

&&

.AVIATION...
032100Z....Coasts/Valleys...Low clouds look to surge back inland
after 00Z initially across San Diego County, eventually spreading
northward into Orange County and the Inland Empire overnight into
Wednesday, with similar coverage/timing and cloud bases as this
morning, at roughly around 1000 ft MSL for the coastal areas, to
around 1500 ft MSL inland. There will be a 30% chance of
thunderstorms until 09Z late this evening. Any thunderstorm could
produce gusty, erratic winds to 25 knots or locally greater,
dangerous cloud-to-ground lightning, and small hail.

.Mountains/Deserts...VFR conditions with SCT to BKN clouds AOA
10000 feet MSL with -SHRA and TSRA is expected. A chance of
thunderstorms will continue to be possible through 09Z, with the
highest chance of 30-60% from 00-06Z. Any thunderstorm could
produce gusty, erratic winds to 40 knots, lightning, and hail up
to half an inch in diameter.

&&

.MARINE...
An unstable weather system will bring a chance of thunderstorms to
the coastal waters through tonight, most likely this evening. Any
thunderstorm could produce gusty, erratic winds of 34 knots or
greater, lightning, small hail, and/or a waterspout. A Marine
Weather Statement contains more details.

No additional hazardous marine conditions are expected Wednesday
through Saturday.

&&

.BEACHES...
Elevated surf of 3 to 5 feet with sets to 6 feet are expected for
the rest of today, primarily for south to southwest facing beaches.
Also, there is a chance of thunderstorms that could produce
lightning through early tonight. A Beach Hazards Statement has the
details.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement through late tonight for Orange County
     Coastal Areas-San Diego County Coastal Areas.

PZ...None.

&&

PUBLIC...PG
AVIATION/MARINE/BEACHES...Westerink

In the hours before

Special weather statement, Jun 3, 2:44 PM PDT, 55 minutes before
Special Weather Statement
National Weather Service San Diego CA
244 PM PDT Tue Jun 3 2025

CAZ048-055-032230-
San Bernardino and Riverside County Valleys-The Inland Empire CA-
San Bernardino County Mountains CA-
244 PM PDT Tue Jun 3 2025

...A STRONG THUNDERSTORM WILL IMPACT SAN BERNARDINO AND RIVERSIDE
COUNTIES THROUGH 330 PM PDT...

At 244 PM PDT, Doppler radar was tracking a strong thunderstorm over
Fontana, moving west at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Riverside, San Bernardino, Fontana, Ontario, Rialto, Chino, Redlands,
Yucaipa, Pomona, Rancho Cucamonga, Chino Hills, Upland, Highland,
Colton, Montclair, Loma Linda, Muscoy, Mentone, Rubidoux, and Hiwy
330 Between San Bernardino And Running Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3401 11778 3401 11777 3402 11776 3402 11774
      3414 11769 3417 11767 3416 11718 3401 11709
      3400 11778
TIME...MOT...LOC 2144Z 084DEG 35KT 3409 11742

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

APR

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 12:27 PM PDTSpecial Marine WarningSGX48 min
Jun 3, 1:48 PM PDTAreal Flood AdvisorySGXSan Bernardino16 min
Jun 3, 2:44 PM PDTSpecial Weather StatementSGXOrange46 min
Jun 3, 4:26 PM PDTSevere Thunderstorm WarningSGXSan Bernardino64 min
Jun 3, 4:33 PM PDTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino3 hr

Nearby

Flash Flood Warnings in California, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.